Ask a doctor

Could Botox Injections for Migraines Cause Seizures?

6 weeks after Botox injections for migraines I began to have small seizures. I also had a cluster of them in my sleep twice. I am so scared this will cause brain damage. It is now 4 months later and still happening. This along with many other terrible symptoms that continue to come and go. Will these seizures leave as well? I never had them before Botox!

Doctor Answers (3)

Possibly

+1

New onset or recurrent seizures have been reported with Botox administration. Most cases were in those pre-disposed. It is possible that Botox unmasked seizure activity that might have been involved in your migraines.

I think it would be important for you to consult with a neurologist for an evaluation. 

Virginia Beach Dermatologist
5.0 out of 5 stars 7 reviews

Migraines and seizures

+1

Please see a neurologist right away for appropriate exams and tests / scans to ensure that your migraines are not caused by a cause of the seizures. The botox is unlikely as a cause of the seizures.

Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Seizures are not reported as a BOTOX reaction.

+1

If you are not being worked up for the seizures, you need to be referred to a neurologist so the basis of the seizure disorder is appropriately investigated.  

Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.